MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. JELCO SAF-T WING BLOOD COLLECTION AND INFUSION SET; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. JELCO SAF-T WING BLOOD COLLECTION AND INFUSION SET; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 982112D
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was blood overflowing from the part of the needle that was inside of the vacutainer (that punctured the vials), which then caused the blood to overflow onto the tubes itself.There was no delay in therapy.There was no medication used with this product.There were no patient harm or adverse events reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Device evaluation: one photo was received of device and eight new unused devices received from the same lot.Service history review identified the complaint was not related to a previous service of the device within the review period.Visual inspection performed and found no damages or anomalies with the device.Functional testing performed with no leaks observed at the needle during or after removal of the vacutainer.The customer reported complaint was confirmed through the received photo but could not be replicated during testing of the device from the same lot.The used sample would need to be returned to complete a comprehensive failure investigation.The probable cause could not be determined.

Brand Name
JELCO SAF-T WING BLOOD COLLECTION AND INFUSION SET
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana 22425
MX  22425
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21546098
Report Number3012307300-2025-02576
Device Sequence Number6987893
Product Code FMI
UDI-Device Identifier20351688060003
UDI-Public(01)20351688060003(17)291215(10)6073169
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K895705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number982112D
Device Lot Number6073169
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown